Ask Your Health Question and Get an Answer ASAP
The nausea could be from some medication that they may have you on which is causing this to continue on for so long.
When you are on Pain medication from surgery it does affect your senses such as smell and taste, nothing smells good and nothing tastes right.
When I had emergency surgery a month ago the narcotic pain medication I was on did this same thing. I thought it was the bland hospital food but when I got home nothing at home tasted good either so I contacted my doctor who explained how medication affects your senses.
With stomach area surgery you can feel full before you really are as your stomach expands and because of the healing you are going through this makes you want to eat less because you feel full from the pressure your stomach puts on the surgical area.
It is possible that medication has caused some acid reflux which would account for the burping when you eat.
But on the other hand for this nausea to continue for three weeks I suggest you contact the physician who did the surgery and let them know of the trouble you are still experiencing. If they still have you on a certain medication there is a good chance it is causing this and they may be able to substitute it for something else.
Please let me know if I can help you with this anymore.
Much luck to you!!
You are not crazy. This is very real.
Here is an article I found:
Most of the time, nausea after gynecological surgery subsides in the first week, or possibly two. Occasionally it persists for a long time and then we need to know if something is wrong or is it just the body's response to the insult of surgery and all of the perioperative bowel preps, anesthesia, antibiotics, and other medications.
Nausea and loss of appetite can persist after two weeks and when this happens, we honestly just do not know why it takes so long for the bowel function to return to normal. I suspect that antibiotics during and possibly after surgery are the main culprits that disturb the normal bacteria of the gastrointestinal tract. Taking capsules with live Acidophilus cultures may help this. Sometimes you have just been eating different foods than you normally did and the stomach is sensitive to these.
You may have discontinued smoking or caffeine or a medication you were on which increased bowel motility and now the bowel is quite lazy and produces an intermittent illeus (lack of bowel muscle movement). Just being at home all day if you were used to going out of the house for work or leisure can lead to swallowing more saliva and air which causes increased gas and nausea. Be sure to try to restart all of your presurgical eating and activity habits now that you are six weeks out.
There are, however, conditions or complications of surgery that your doctor should look for. A chronic infection at the appendiceal stump can cause these problems as can adhesions affecting the bowel. A CAT scan may be needed to detect an abscess; adhesions can only be suspected but not confirmed short of repeat surgery. Injury at the time of surgery to the bladder or ureter can also cause this prolonged bowel problem. A kidney xray (IVP) may be needed to see injury although a CAT scan may also pick this up.
In summary I would say to use the Acidophilus capsules, closely examine any food or medication changes that have taken place and try to resume your normal activities. If there is no explanation there or if the nausea and loss of appetite persists or seems to worsen, ask your doctor about the possibility of further studies to look at the gastrointestinal tract and kidneys. http://www.wdxcyber.com/m3hyst.htm#m08
So, be persistant, call your doctor again, suggest the above.